Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

so i started taking clarus (which is the same as accutane) jan 11th and by jan 28th (17 pills in) i was getting some severe pains in my chest area and down my left arm (heart area).

so my fam has a lot of cholesteral and heart issues so i figured i just ate too much cholesteral that day but the pain didnt stop for days even eating just salad so i called the derm and she told me to stop taking it and see my doc. so i havent been able to see my doc in the time between then and today which was my next appointment with her because i live in a different city than i grew up in which is where my doc is so its not easy getting there to see him.

annyway, today i saw the derm and she said she cant give me more drugs (not even birth control wtf?!) until i get an EKG done!?

and she could have given me the papers for the ekg but didnt, just said to see my doc. ugh. this is gonna take forever and now if i do get to go back on it i have to start from the beginning again.

in the 2.5 weeks i was taking the pill i got severly dried out, including eyes nose and lips, and was drinking the recommended 8 glasses of water and not drinking alcohol and was tired all the time and my muscles were in a lot of pain, but i could deal with that. its the chest pain that scared me. and the chest pain didnt even go away till about 5 days after i stopped taking the tane so it might be related, but its been a while so i dont think getting an ekg now will show anything.

anyway im just frustrated that this is gonna take longer. i just wanna look normal this summer.

im 22, been dealing with this for half my life literally... tried everything over the counter... proactive, cindoxyl gel, antibiotics, and diane 35 which did almost clear me up but it came back when i got off it of course and it did make me feel moody and depressed...

so if i cant take accutane i feel like i should just forget about living a normal life and be a caged freak for the rest of my young years. its valentines day and ive never really had a boyfriend pretty much because i cant talk to people because i see them looking at my face and it just makes me wanna die. and its been like this since i was 11.

and i wanted to be in theatre/acting but with a face that refuses to look normal and my age getting on its looking like i really need to forget about ever being confident enough to pursue this dream.

im frustrated as hell. and i see people on here that are in their 30s and still dealing. i held hope in highschool that i would outgrow it in my 20s like my dad did, but here i am almost 23 and still battling and i feel like im one of those types thats gonna be battling for life and it is too draining in a society that values beauty as much as ours.

i want to one day be able to leave the house without make up on.

anyone else get any weird chest pain on it, did u have to get an ekg and were u able to go back on it after without anymore probs?

im also thinking of switching derm cause i really dont like her and she hasnt really helped and doesnt take time with patients and prescribed me accutane like it was nothing... and getting a fam doc in the city i live in now so that its not such a hassle to see him.

Share this post


Link to post
Share on other sites

I havent experienced the chest pain I am afraid so cant help much there but I note that you said Diane 35 (which I think is the same as Dianette here) helped clear your skin. Have you tried going back on it again and seeing if the mood side effects are as bad? Or alternatively, have you tried Yasmin? That is another bcp the Drs prescribe to clear acne so that might help you if you cant go back on Accutane. I know it is really really frustrating and sometimes down right awful having acne but it isn't worth taking Accutane to clear it if it is going to give you serious and dangerous physical problems.

Share this post


Link to post
Share on other sites

i agree its not worth it so ive been considering trying yasmin, yaz, ortho tri cyclin lo or alesse, just trying to figure out which one has worked the best with the least side effects cause the depression was pretty bad on diane 35 for me and it didnt clear me completely.

the annoying thing is that as soon as you come off it your skin goes back to hell or worse, as ive experienced, and being on BC for a long time doesnt sound healthy anyway, so it would be nice to try something more permanent. but yeah not worth crazy health issues.

i asked for BC but she said she wouldnt prescribe me any pills at all until i got an EKG :\ this is just becoming too time consuming and too much of a run around to all these doctors and tests.

Share this post


Link to post
Share on other sites

Of course your dermatologist will not prescribe anything at all to you until you've been examined by your doctor and been given an ECG! She doesn't want you to die. Now, that may be extreme, but believe me, docs are NOT going to prescribe something when they are concerned about potential harm in someone who is already exhibiting strange symptoms, particularly cardiac related symptoms. Birth Control pills can also increase the risk of strokes, so she's extremely worried about your cardiac symptoms and thus won't even prescribe BCPs.

Just go ahead and get an appointment with your regular doctor and explain that you'd like an ECG and also describe your symptoms while taking Accutane. Accutane can of course alter cholesterol levels. Elevated cholesterol can cause heart problems and arterial blockage. Blockage of the arteries in the heart can lead to angina such as you experienced.... Angina usually means heart DAMAGE, it signals that parts of your heart were not getting enough oxygen. The ECG can also show if the heart has been damaged; the changes in the rhythym are different depending upon which area of the heart became damaged.

Get your heart checked out. Let us know the outcome and that you're ok!

Share this post


Link to post
Share on other sites

I have also been getting chest pains just recently and it's really worrying me because I dont want to have to stop taking it. I've been on it for almost 2 months now. I used to get chest pains before but it has been awhile since I've experienced them and now they're coming back I hope it's not from the accutane!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×